Anyone get frustrated and Stop all their meds?

Discussion in 'Fibromyalgia Main Forum' started by fibrobutterfly, Jul 30, 2006.

  1. I am about at that point, tired of being a guinea pig, nothing helps anyways so far!
  2. mrdad

    mrdad New Member


    Yea, I wonder some times if my "Brane frog" isn't being
    encouraged by some of the meds even though I only take
    a few. I make lots of spelling mistakes or draw "blanks"
    oft times when trying to spell words that are simple. Will
    also look at a word that is spelled correctly but doesn't
    look so to me! These problems are becoming more acute.
    Sometimes the memory lapses work to my advantage as when
    it is really my turn to pay a luncheon check when with my
    Son!!

    Have a good day!
    MRDAD P.S. Does the little "yellowman" to the
    left of your Post have his shoes on back
    wards??
  3. Pianowoman

    Pianowoman New Member

    I think we all feel that frustration at times. I can't even begin to list all the things I have tried and many have not helped.
    The temptation is great to throw everything away! However, I hope that we have just enough brain cells left to realize that doing that could cause us more problems. Stopping anything abruptly is not a good idea.
    I'm short on synapses too, today. I had to correct umpteen spelling mistakes just to write this!!

    Kathy
  4. greatgran

    greatgran Member

    Know the feeling..even the supplements it is so frustrating..To do on not to do..I do take xanax, bufferin and a multiple vit..but still miserable so what to do..

    Can't help but sure can relate,
    greatgran
  5. barbinindiana

    barbinindiana New Member

    After 6 years of letting the doctors put me on anything and everything, I wasn't feeling any better and my money was getting so tight that I couldn't afford to continue to pay for doctor visits. I stopped everything and had to wean myself off of Effexor. I didn't feel any worse off for doing it either. And I learned that the terrible nightmares I was having were caused by the Effexor. After 2 years with no doctors and no meds, I started going to the doctor again.

    I am on something now that is helping me with sleep though not enough, and I'm on a blood pressure med that I really need to be on, but I'm not going to let them put me on just anything they want to anymore.

    If something is not giving alot of help, I won't take it.

    I sure wouldn't blame you of you stopped you meds. It's a waste of money if they don't help you, and I think all drugs are harmful in the long run.

    Barb

    [This Message was Edited on 07/30/2006]
  6. Marta608

    Marta608 Member

    While I would be the last one to encourage you to do that, I do think that often docs throw meds at us because they don't know what else to do and, who knows?, something might help.

    I now take Armour thyroid (don't think I should stop that) and at this time, Restoril for sleep. Other than various supplements, that's it. I can't say that I feel any worse for it and it sure is cheaper.

    Marta
  7. jake123

    jake123 New Member

    Yes, and each time is more awful than the last. I get the complete excruciating body pain, headache and attitude from hell. Although, the last time, I just didn't want to talk to anyone and my husband got worried and made me go with him to buy a new bedroom suite.!
  8. 69mach1

    69mach1 New Member

    i tired it last summer...

    anyways back on some different one...i still need to get up the energy to say more of something...

    jodie
  9. I agree with this quote from above......
    "While I would be the last one to encourage you to do that, I do think that often docs throw meds at us because they don't know what else to do and, who knows?, something might help. "


    I am really upset with an article I read in todays paper about the lady that drowned her kids (andrea yates) and another lady who's husband killed their baby . They both were taking effexor and they said drs don't tell their patients how dangerous these meds are and want to warn people. It sure is scarey , honest taking all these meds drs hand out.
  10. wkirk87

    wkirk87 New Member

    I'm confused though. The news was trying to say that the drugs made them kill their children? That seems like a pretty ridiculous accusation to me. They wouldn't have seen a psyhciatrist and been taking those drugs if they weren't frustrated with something else in life already. Ugh, all tv news 'cept Daily Show ****s.:)
  11. Bambi

    Bambi New Member

    the Yates woman was off her medication and was acting odd and should not have been left unsupervised like she was. I haven't read much on this last trial.

    I quit all my supplements except the B Complex recently because I got a bad chest infection with Pneumonia and they were upsetting my stomach. I was REALLY disappointed to find I felt no worse.

    I had so carefully added one at at a time and really thought they were working to help with the pain etc, had eliminated any that gave me any side effects. Now I am just on the pain meds and Trazadone for sleep and feel just as good as I did before so I obviously didn't need them, and spent a LOT of money on them along the way!
  12. lovethesun

    lovethesun New Member

    on my journey with my medications.I started taking Lortab at the rate of twice a month.I've paid attention to each medicine I've gotten and refused anything that didn't help me,like amitrypiline and Nortripiline.I am on medicine because with my back problems and fibro,I wouldn't have a life without them.Linda
  13. I think the article was mostly referring to higher doses of effexor. Fibro people use a lower dose, but seeing all the warnings on anti-depressants is unnerving to me.
  14. Sheila1366

    Sheila1366 New Member

    I slowly weaned myself off of lyrica and norvsac.The lyrica was not helping the pain and the norvsac did stop the raynauds pain.

    I am on nothing but trazadone to help me sleep and some meds. for my depression.

    I wish there was a drug to take away the pain.

    Sheila
  15. Michelle_NZ

    Michelle_NZ New Member

    Yes, I've thought about this - not just suddenly stopping, but weaning myself off the whole lot.

    My concern is that by taking all these meds to help manage the symptoms, we are actually SUPPORTING THE BODY TO STAY SICK!! Does anyone else think this?

    I am so confused as to what I should do next. I keep getting mixed messages everywhere I go.

    Take care
    Michelle
  16. Jane_Canuck

    Jane_Canuck New Member

    Have a good day!
    MRDAD P.S. Does the little "yellowman" to the
    left of your Post have his shoes on back
    wards??


    Ahaha that is funny I think the "little guy" is a gal she is wearing heels!the black toes point downwards at the end so hasto to be heels.

    Anyhow yes I quit all my meds back in Oct last year.

    I could not get into my primary care doc to talk to him for more then 10 weeks at a time and like you I hated being given stuff to take and not have follow up.

    SO I QUIT!

    Cold gobbler on everything.

    I did not go back on anything until after I had some surgery this year. I got percocets then.

    Now I am at a new doc and on a muscler relaxer and that is all.

    Hope you find a doc that cares!

    TV Brenda
  17. Jane_Canuck

    Jane_Canuck New Member

    My concern is that by taking all these meds to help manage the symptoms, we are actually SUPPORTING THE BODY TO STAY SICK!! Does anyone else think this?


    Hey there I completely agree with this. Although my pharmacist says that the docs do not get money for writing Rx's in the USA I know in Canada some do!

    I am glad I got a doc that wants me on non-habit forming drugs that if they do not work I can quit and not feel like I am dying in the process.

  18. DreamPoet

    DreamPoet New Member

    I just started on Diclofanec (generic for Voltaren) about 2 1/2 weeks ago. I stopped taking it a couple days ago because I think I may be having an alergic reaction to it....I itch all over. My doc started me on a week long sample of Provigil, and it really helped me function through the day. I still felt tired, but not so exhausted that I couldn't stay awake. Unfortunately, my insurance won't pay for that until they do a sleep study to find out if I have sleep apnea. I don't seem to hurt any worse without the Diclofanec, so don't mind staying off of that. But would really like to get back on the Provigil.
  19. My dr. wanted me off neurontin and onto yet another med, so stop one, when your done and start another. I decided after stopping neurontin I was not taking another medicine. So then I decided after he changed effexor from 75 mg twice a day to 150 once a day (without asking me by the way) to just stop it since I was only taking one 75 a day anyways. Nothing so far has helped me with the problems of this dd. Tited of being a guinea pig and nothing helping anyhow.
  20. KMD90603

    KMD90603 New Member

    Yes, I had gotten frustrated and stopped all my meds over a year and a half ago. I was taking Topamax and Lexapro. The doc said the Lexapro would help with the flu-like symptoms. My neurologist prescribed the Topamax for muscle twitches and to help prevent migraines. The Topamax did help somewhat, however, I could barely think straight while I was on it. And, I hate popping pills. So, I stopped everything except my birth control pills. Even those I hate taking, but I take them because I know I have to.

    Just be careful if you do decide to stop your meds. You really have to wean off of them correctly or they you may experience major withdrawal symptoms. I was hospitalized for 3 days for what appeared to be heart-related issues. After 3 days of tests, it was determined it was all caused by stopping Lexapro suddenly.

    Gentle hugs,
    Kim